Permutation monoids and MB-homogeneity for graphs and relational structures

Thomas D. H. Coleman, Robert Gray, David Evans

Research output: Contribution to journalArticlepeer-review

7 Citations (Scopus)
8 Downloads (Pure)

Abstract

In this paper we investigate the connection between infinite permutation monoids and bimorphism monoids of first-order structures. Taking our lead from the study of automorphism groups of structures as infinite permutation groups and the more recent developments in the field of homomorphism-homogeneous structures, we establish a series of results that underline this connection. Of particular interest is the idea of MB-homogeneity; a relational structure M is MB-homogeneous if every monomorphism between finite substructures of M extends to a bimorphism of M. The results in question include a characterisation of closed permutation monoids, a Fraïssé-like theorem for MB-homogeneous structures, and the construction of 2N0 pairwise non-isomorphic countable MB-homogeneous graphs. We prove that any finite group arises as the automorphism group of some MB-homogeneous graph and use this to construct oligomorphic permutation monoids with any given finite group of units. We also consider MB-homogeneity for various well-known examples of homogeneous structures and in particular give a complete classification of countable homogeneous undirected graphs that are also MB-homogeneous.
Original languageEnglish
Pages (from-to)163-189
JournalEuropean Journal of Combinatorics
Volume78
Early online date5 Mar 2019
DOIs
Publication statusPublished - May 2019

Keywords

  • Biomorphisms
  • MB-homogeneous
  • Cancellative monoids
  • Permutation monoids
  • Oligomorphic transformation monoids
  • Homomorphism-homogeneous structures
  • Infinite graph theory

Fingerprint

Dive into the research topics of 'Permutation monoids and MB-homogeneity for graphs and relational structures'. Together they form a unique fingerprint.

Cite this